Related Questions

Why does nortriptyline cause weight gain in people?

Several. This is tca which cause dry mouth, confused with hunger (use sugar free gum and candy and floride rinse and drink water). Calming effect may reduce metabolism- counter with exercise and better diet. Read more...

What are the side effects of Nortriptyline, can it cause a lot of weight gain?

Yes. It partly depends on the dose. For some people there is no weight gain. There are other common -- but not necessariy inevitable --side effects: sexual problems, dry mojuth and dry eyes, are among the commonest. YOu have to weigh these against the benefits. Read more...
Nortriptyline s/e. Common side effects are dry mouth, sedation, constipation, and increased appetite. If weight gain occurs, it is gradual and dose-related. You may have no weight gain, but monitor your weight. Tell prescribing doctor if you are gaining weight, you want to stop this med and ask for alternative one not associated with weight gain. Weight gain from nortriptyline is reversible upon stopping med. Read more...
You bet. This has been discussed repetitively on this site, and answers abound. Yes it can cause many adverse reactions and weight gain is but one. Read more...

How much weight gain can Nortriptyline cause? Is it similar to Lyrica (pregabalin)?

Nortriptyline Lyrica (pregabalin) They may cause weight gain, but are very effective medications. Read more...
Variable. Weight gain is a common, but not invariable side effect of nortirptyline. If one gets it, it is variable how far it goes. Both medicines can be helpful in pain and anxiety, and both can cause weight gain. But getting weight gain from one doesn't necessarily mean that you will get weight gain from the other. Read more...
Causes weight gain. Variable, and seems worse in some women, but have seen as much as 15-20 lbs in one month. Not sure can compare side effects of Lyrica (pregabalin) with nortriptyline. Read more...

I was just prescribed nortriptyline for my depression - will it cause weight gain?

It may. In particular, it can cause a craving for sweets. It is however an excellent antidepressant and many people have taken it without weight gain. If you happen to begin craving sweets then you must refrain from eating them. It is largely the eating of large amounts of carbohydrate calories that causes the weight gain with this antidepressant. If you can refrain, your weight should be fine. Make sure also that you exercise according to your tolerance. Best wishes for a happy and healthy holiday season. Read more...